MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI CORSAIR PRO; MICRO CATHETER

ASAHI INTECC CO., LTD. ASAHI CORSAIR PRO; MICRO CATHETER
Catalog Number CSR135-26P
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 04/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Single reporter exemption #e2015028.Importer received the user facility medwatch report (b)(4) on 04/14/2017 and forwarded it to the manufacturer on the same day.Device investigation could not be conducted as it was not available as of today.Two provided pictures showed that the microcatheter was separated at the base of the tip and the shaft was deformed due to continuous torsion.Lot history review revealed no anomaly relating to the reported event and no other similar product experience report was received.Based on the provided information, it was presumed that rotational force exceeding the product's design limit might be inadvertently applied to the catheter while its tip had been trapped by the target lesion or the vasculature; however, the exact causation could not be identified as device analysis could not be conducted.Although actual device investigation could not be conducted, since all the shipped products were inspected in the production process for meeting the product specifications and release criteria, there was no indication of product deficiency.The ifu states: - [warnings] excess rotational load must not be applied if the microcatheter is bent.(the microcatheter may be damaged.); - [warnings] if any resistance or something abnormal is felt when operating this product, do not continue the operation while the causes are unclear.If it is suspected that the product is not operating correctly, avoid excessive manipulations, and carefully remove the entire catheter system while paying full attention to avoid complications.(continuing the operation while the cause of the problem is not identified may cause damage to or separation of the catheter, and damage the ]blood vessel.Life-threatening adverse events may occur.); - [warnings] always hold the connector with one hand and turn the microcatheter carefully while regularly releasing the accumulated torsion of the microcatheter.Never turn the microcatheter continuously while holding the connector with both hands or use any other means to apply force.When releasing the accumulated torsion, be sure to open the hemostatic valve on the y-connector.Do not turn the microcatheter in the same direction, either clockwise or counterclockwise, for more than 10 consecutive turns.(continuing rotation may damage or break the microcatheter or damage the blood vessels.In the worst case, life-threatening adverse events may occur.); and, - [malfunction and adverse effects] damage (separation, kink, bend, deforming, damage to the hydrophilic coating).
 
Event or Problem Description
During pci to treat a moderately calcified cto lesion, an asahi catheter was advanced to the septal collateral vessel.When the physician spun the catheter and pulled back, the catheter tip separated from the catheter shaft.Although attempted, retrieval of the tip fragment failed and the physician decided to treat the patient medically.The physician described the anatomy as "hostile".The patient had been fine with no health impacts.
 
Additional Manufacturer Narrative
Almost the entire tip of the returned catheter, approximately 7 mm in length, was missing.The strands on the distal shaft were disarranged due to excessive rotation and the shaft was bent.Based on the provided information and the investigation outcome, it was presumed that rotation in the same direction was continuously applied to the catheter while its tip was trapped by the target cto lesion.When the accumulated force exceeded the product design limit, it lead the catheter shaft to be deformed and the tip to be torn off; however, causation could not be ascertained.There was no indication of product deficiency.

Brand Name
ASAHI CORSAIR PRO
Common Device Name
MICRO CATHETER
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, 489-0 071
JA  489-0071
MDR Report Key6528707
Report Number3003775027-2017-00061
Device Sequence Number19028056
Product Code DQY
UDI-Device Identifier04547327111843
UDI-Public(01)04547327111843(17)191130(10)161129K011
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K151103
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2017
Report Date (Section F) 04/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/30/2019
Device Catalogue NumberCSR135-26P
Device Lot Number161129K011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2017
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/06/2017
Event Location Hospital
Date Report to Manufacturer04/07/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/07/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/27/2017
Supplement Report FDA Received Date06/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age61 YR